Virginia, 2010

Flash Flood in Virginia, July 17, 2010

July 17, 2010 · NWS RLX · 1 event in 1 county or zone

With the afternoon heating, convection formed on boundaries leftover from morning showers and thunderstorms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RLX wrote it up.

With the afternoon heating, convection formed on boundaries leftover from morning showers and thunderstorms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before the first event at Jul 17, 7:12 PM EST, 38 minutes earlier.

Area forecast discussion, Jul 17, 7:12 PM EST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
812 PM EDT SAT JUL 17 2010

.SYNOPSIS...
PASSING DISTURBANCES AND FRONTAL BOUNDARY IN OUR VICINITY THROUGH
THE WEEKEND. WE STAY ON SOUTHERN EDGE OF THE WESTERLIES INTO NEXT
WEEK...WITH PASSING DISTURBANCES AND OCCASIONAL THUNDERSTORMS.

&&

.NEAR TERM /THROUGH SUNDAY/...UPDATED
NO MAJOR CHANGES TO ONGOING FCST. MASSAGED POPS TO REFLECT RADAR
TRENDS. AFTN CONVECTION BEGINNING TO DIMINISH IN INTENSITY AND
COVERAGE SOUTH OF I64 CORRIDOR. EXPECT THIS TO CONTINUE OVER NEXT
FEW HRS. ATTENTION THEN TURNS TO BOUNDARY SLIPPING SOUTH AND EAST
THRU OH VALLEY ATTM. LCL MODELS AND RUC ARE IN GOOD AGREEMENT
BRINGING THIS THROUGH IN THE 06-12Z TIME FRAME. THINK CONVECTION
THAT IS FIRING ALONG THIS BOUNDARY ACROSS OH VALLEY WILL HAVE A
HARD TIME SURVIVING THE TRIP THRU CWA GIVEN WORKED OVER ATMOSPHERE
AND NIGHT TIME HRS. HOWEVER LEFT SOME CHC POPS IN THRU MORNING TO
ACCOUNT FOR SOME SCT SHRA/TRW.

FG PROBLEMATIC GIVEN DEBRIS CLOUDS ACROSS MUCH OF THE AREA. THIS
WILL TEND TO LIMIT DENSE FG INITIALLY. HOWEVER THINK ENOUGH BREAKS
WILL OCCUR BY MORNING THAT PATCHY DENSE FG WILL BE
REALIZED...ESPECIALLY ACROSS RVR VALLEYS THAT EXPERIENCED RAINFALL
THIS AFTN.

STILL WORRIED ABOUT MCS...WHICH HAS INDEED FORMED ACROSS WISCONSIN
THIS EVENING. NONE OF THE MODELS ARE HANDLING THIS WELL WHICH IS
NO SURPRISE. WILL BE EVALUATING OVER NEXT FEW HRS THE POTENTIAL
FOR THIS TO SURVIVE THE TRIP DOWN DURING THE MORNING HRS. IF
NOTHING ELSE IT COULD PROVIDE FOR DEBRIS CLOUDS WHICH WILL
FURTHER LIMIT FG AND AFTN CONVECTION TOMORROW.

PREVIOUS DISCUSSION BELOW...
STILL FEELING THE EFFECTS OF THE MCS THAT ROLLED THROUGH THIS
MORNING. VISIBLE SATELLITE IMAGE SHOWS THIS BEST WITH CU FIELD
DEVELOPMENT WEST AND NORTH...AND CONVECTION STILL FIRING ON THE
OTHER SIDE OF THE APPALACHIANS. CONVECTIVE INHIBITION FROM THE
MESO HIGH IN PLACE WILL SLOWLY ERODE AS PLENTY OF DAYTIME HEATING
AND TIME FOR ATMOSPHERIC PRIMING REMAINS. LAPS DATA IS NOT GIVING
A GREAT HANDLE ON REMAINING OUTFLOW BOUNDARIES FROM THE ACTIVITY
THIS MORNING...BUT CERTAINLY IS PLAUSIBLE TO THINK A COUPLE MAY
EXIST DESPITE THE LACK OF VISUAL EVIDENCE RIGHT NOW. FOR
NOW...POPS KEPT LOW FOR THE REMAINDER OF THE AFTERNOON AND
EVENING...AND STRETCHED INTO THE FIRST PART OF THE OVERNIGHT AS A
WEAK FRONT SINKS SOUTH FROM THE SOUTHERN GREAT LAKES. NO POPS FOR
LATE TONIGHT...BUT WILL NEED TO WATCH FOR NEW MCS DEVELOPMENT IN
THE NORTHERN PLAINS. NOT A SLAM DUNK TO SEE ANOTHER ONE SUNDAY
MORNING...BUT THE NORTHWESTERLY FLOW ALOFT INDICATES THIS CANNOT
BE IGNORED. NAM FIELDS LOOK LIKE THEY ARE TRYING TO PICK UP ON ONE
THAT WILL ROLL INTO THE MIDDLE OHIO VALLEY LATE MORNING.

KEPT THE OVERNIGHT MILD IN THIS WARMER PATTERN WITH SOME PLACES NOT
ABLE TO DROP BELOW 70F. COULD SEE FOG IN THE VALLEYS YET AGAIN IF
THE SKY CLEARS OUT AND THE ATMOSPHERE STABILIZES TONIGHT. BIAS
CORRECTED SREF NUMBERS STILL APPEAR TO BE DOING WELL...WITH A BLEND
OF THE BIAS CORRECTED CONSENSUS MOS THROWN IN FOR THE STARTING POINT
FOR THE OVERNIGHT LOWS.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
MODELS ARE IN FAIR AGREEMENT ON STRONG UPPER WAVE AFFECTING THE
AREA SUNDAY NIGHT AND MONDAY. THE NAM/GFS/ECMWF ARE COMPARABLE
WITH THE TIMING OF FRONTAL BOUNDARY REACHING SOUTHEAST OHIO AND
PORTIONS OF WV SUNDAY NIGHT...WHILE THE SREF LOOKS A BIT SLOWER.

GFS SHOWS EXTREME BUOYANCY WITH CAPE VALUES REACHING 3000
J/KG...PRECIPITABLE WATER EXCEEDING 2 INCHES INTO SOUTHEAST OH BY
MONDAY AFTERNOON...WHILE THE NAM SHOWS A SHARP BOUNDARY EVIDENT ON
BOUNDARY LAYER CONVERGENCE JUST CLIPPING PERRY COUNTY. USED A
BLEND OF THESE TWO MODELS AND INCREASED POPS TO LIKELY CLOSER TO
THE GFS.  SPC HAS A SLIGHT RISK FOR SEVERE STORMS WEST OF THE
OHIO RIVER ON MONDAY. THE FRONTAL BOUNDARY STALLS ACROSS THE AREA
MONDAY NIGHT KEEPING CHANCE POPS.

WENT CLOSE TO THE BIAS CORRECTED GMOS FOR HIGHS AND TO THE BCSREF
FOR LOWS THROUGH THE PERIOD.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
BELIEVE THIS FRONT WILL STALL ACROSS THE AREA FOR FEW DAYS NEXT
WEEK. KEPT CHANCE POPS THROUGH THURSDAY PER A SERIES OF UPPER
WAVES EXPECTED TO PASS ON TOP OF THIS BOUNDARY.

DECREASED POPS TO SLIGHT CHANCE THURSDAY NIGHT AND FRIDAY AS HIGH
PRESSURE BUILDS ACROSS THE GREAT LAKES REGION PUSHING THE BOUNDARY FURTHER
SOUTH OF THE AREA.

WENT WITH A BLEND OF BCSREF AND BCCONSAII FOR LOWS...AND BCGMOS
FOR HIGHS AS THEY REFLECT BETTER TEMP FLUCTUATIONS DUE TO CLOUD
COVER AND PCPN THROUGH THE PERIOD.

&&

.AVIATION /00Z SUNDAY THROUGH 00Z MONDAY/...
SCT CONVECTION ONGOING MAINLY SOUTH OF I64 CORRIDOR
ATTM....GRADUALLY DEMINISHING IN INTENSITY BY 03Z. LEFTOVER DEBRIS
CLOUDS WILL PLAY HAVIC IN DETERMENING WHERE DENSE RVR VALLY FG
SETS UP OVERNIGHT. THINK ENOUGH CLEARING WILL TAKE PLACE FOR PATCH
DENSE FG ACROSS TERMINALS THAT RECEIVED RAINFALL.
THUS...KHTS/KPKB/KCRW AND KEKN IFR AND LIFR FG BY DAWN...WITH
GENERAL MVFR VIS ELSEWHERE.

BOUNDARY WILL SLIP SOUTH AND EAST OVERNIGHT WITH PERHAPS SCT TRW
OVER SE OH THRU 06Z BEFORE DEMINISHING IN COVERAGE AND INTENSITY
ONCE INTO WV AFTER 06Z.

WILL ALSO NEED TO BE AWARE OF THE FOR AN MCS ORIGINATING IN THE
NORTHERN PLAINS STATES AND POSSIBY AFFECTING THE AREA BY MORNING
IF IT SURVIVES. CB EXPECTED AGAIN INTO SUNDAY.

AFTER 00Z MONDAY...
IFR CONDITIONS POSSIBLE IN SHOWERS/THUNDERSTORMS MONDAY.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...26/ARJ
NEAR TERM...26/30
SHORT TERM...MDP/ARJ
LONG TERM...ARJ
AVIATION...30
Hazardous weather outlook, Jul 17, 3:18 PM EST, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
418 PM EDT SAT JUL 17 2010

KYZ105-VAZ003-004-WVZ005-013>016-018-020-024>040-046-047-182030-
LAWRENCE KY-DICKENSON-BUCHANAN-WAYNE-LINCOLN-PUTNAM-KANAWHA-ROANE-
CALHOUN-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-
HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-
UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
418 PM EDT SAT JUL 17 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KYZ101>103-OHZ066-067-075-076-083>087-WVZ006>011-017-019-182030-
GREENUP-CARTER-BOYD-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-
MEIGS-GALLIA-LAWRENCE OH-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-
TYLER-WIRT-RITCHIE-
418 PM EDT SAT JUL 17 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...CENTRAL WEST VIRGINIA...NORTHERN WEST
VIRGINIA AND WESTERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY. THE MAIN
THREAT IS FOR LOCALLY DAMAGING WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 17, 5:24 PM EST, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
624 PM EDT SAT JUL 17 2010

KYZ101-103-OHZ087-WVZ005-172300-
BOYD KY-GREENUP KY-LAWRENCE OH-WAYNE WV-
624 PM EDT SAT JUL 17 2010

...A STRONG THUNDERSTORM WILL AFFECT BOYD...EAST CENTRAL GREENUP...
NORTHWESTERN WAYNE AND SOUTHERN LAWRENCE COUNTIES...

AT 621 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER IRONTON...
MOVING SOUTHEAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

THIS STORM WILL BE NEAR WESTWOOD AROUND 630 PM...ASHLAND AROUND 635
PM...CATLETTSBURG AROUND 645 PM...SOUTH POINT AROUND 650 PM...
BURLINGTON AROUND 655 PM AND CHESAPEAKE AROUND 700 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATES

I-64 BETWEEN MILE MARKERS 188 AND 191 IN KENTUCKY...AND BETWEEN MILE
MARKERS 1 AND 6 IN WEST VIRGINIA.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3863 8271 3853 8239 3841 8246 3841 8249
      3839 8247 3830 8253 3848 8283

09
Special weather statement, Jul 17, 5:32 PM EST, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
632 PM EDT SAT JUL 17 2010

WVZ013>015-172300-
KANAWHA WV-LINCOLN WV-PUTNAM WV-
632 PM EDT SAT JUL 17 2010

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN LINCOLN...SOUTHWESTERN
PUTNAM AND WEST CENTRAL KANAWHA COUNTIES...

AT 630 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER HAMLIN...
MOVING EAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

THIS STORM WILL BE NEAR SWEETLAND AROUND 640 PM...GRIFFITHSVILLE
AROUND 650 PM...YAWKEY AROUND 655 PM AND SOD AROUND 700 PM.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3833 8219 3842 8183 3822 8178 3820 8181
      3819 8181 3821 8183 3818 8185 3819 8187
      3818 8189 3815 8218 3828 8222

09
Local storm report, Jul 17, 5:40 PM EST, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
640 PM EDT SAT JUL 17 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     TSTM WND DMG     WESTWOOD                38.48N 82.68W
07/17/2010                   BOYD               KY   COUNTY OFFICIAL

            TREE DOWN ON POWER LINES AT 320 NEW BUCKLEY ROAD.

&&

JAMIEM
Special weather statement, Jul 17, 5:59 PM EST, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
659 PM EDT SAT JUL 17 2010

WVZ005-013-172330-
LINCOLN WV-WAYNE WV-
659 PM EDT SAT JUL 17 2010

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WAYNE AND SOUTHWESTERN
LINCOLN COUNTIES...

AT 658 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHEAST
OF WAYNE...MOVING SOUTHEAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

THIS STORM WILL BE NEAR KIAHSVILLE AROUND 710 PM...BRANCHLAND AROUND
720 PM AND RANGER AROUND 730 PM.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3829 8241 3826 8230 3823 8228 3823 8226
      3825 8225 3819 8201 3799 8212 3799 8213
      3816 8250

09
Special weather statement, Jul 17, 6:02 PM EST, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
702 PM EDT SAT JUL 17 2010

KYZ101-172330-
GREENUP KY-
702 PM EDT SAT JUL 17 2010

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN GREENUP COUNTY...

AT 658 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER WEST
PORTSMOUTH...MOVING SOUTHEAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

THIS STORM WILL BE NEAR GRAYS BRANCH AROUND 725 PM AND GREENUP AROUND
730 PM.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3866 8305 3870 8304 3872 8302 3875 8292
      3875 8289 3874 8287 3867 8287 3865 8285
      3860 8285 3858 8282 3853 8284 3863 8307

09
Special weather statement, Jul 17, 7:07 PM EST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
807 PM EDT SAT JUL 17 2010

VAZ003-004-180030-
BUCHANAN VA-DICKENSON VA-
807 PM EDT SAT JUL 17 2010

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL DICKENSON AND
WESTERN BUCHANAN COUNTIES...

AT 802 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTH OF
BREAKS INTERSTATE PARK...MOVING SOUTHEAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR BIG ROCK AROUND 820 PM AND GRUNDY AROUND 830
PM.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3715 8208 3726 8236 3740 8215 3735 8197

09

The radar

The Jackson,KY radar (KJKL), 102 km away, was scanning. The volume nearest the first event began at 00:51 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Buchanan

When
July 17, 7:50 PM EST to 9:00 PM EST
Where
Buchanan County, Big Rock to 1.47 mi WNW of Harmon
Cause
Heavy Rain
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
37.350, -82.200

Streams around Big Rock, Harman and Grundy overflowed onto roads. One such example was Slate Creek flowing onto Route 83. Mudslides were also common. Grundy measured 2.44 inches of rain.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Virginia in 2010Every state in 2010This day in weather historyWarnings in Virginia, July 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 244968.